MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that after cardiopulmonary bypass, the oxygenator is leaking fluid gas at exhaust port.No patient involvement.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 13, 2019.Upon further investigation of the reported event, the following information is new and/or changed: (identification of evaluation codes 10, 11, 3331, 213, 4315)/ method code #1: 10: testing of actual/suspected device.Method code #2: 11: testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 analysis of production records.Results code: 213 no device problem found.Conclusions code: 4315 cause not established.The affected sample was inspected upon receipt with no anomalies noted.The unit was thoroughly dried following decontamination.After drying, the unit was pressurized per the mechanical integrity test.The unit leaked at approximately 300mmhg.The unit was thoroughly dried again.Once dry, the unit was circulated with bovine blood with nitrogen flowing through the gas side.The plasma leakage event was confirmed through provided pictures.The unit was subjected to circulation testing with no anomaly noted.The retention unit was subjected to gas transfer testing before and after a six hour circulation period.With no significant observations made, it's possible that patient/clinical conditions may have contributed to the issue.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: a2 (added patient age) a3 (added patient sex) a4 (added patient weight) b5 (added description of event) b7 (added other relevant history and preexisting medical conditions d11 (added concomitant medical products) g4 (date received by manufacturer) g7 (indication that this is a follow-up report) h2 (follow-up due to additional information).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information was received indicating that the patient was in for aortic valve replacement (avr), septal myectomy and maze procedure.The patient was cooled to 28 degree celsious during first pump run and co2 flush in pericardium for open procedures.They were on and off cpb three times with approximately 280 minutes of total pump run.Per user facility the third time back on cpb was for bleeding control due to prolene deficiency.The issue was noted after 3rd pump run.

Brand Name
STERILE NX19RE W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9467262
Report Number1124841-2019-00331
Device Sequence Number14452878
Product Code DTZ
UDI-Device Identifier00699753450868
UDI-Public(01)00699753450868
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number3CX*NX19RE
Device Catalogue NumberN/A
Device Lot NumberXK19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer12/18/2019
01/13/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date12/23/2019
01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIVANOVA SMART COATED CIRCUIT.
Patient Age42 YR
Patient Weight121